He Pingsheng (pseudonym), an 81-year-old man who lives in Fuzhou, has been diagnosed with diabetes for six or seven years. Recently, because of the epidemic, Lao Hexian couldn’t control his mouth at home, like to eat some sweets, and often had poor blood sugar control. In particular, he blindly followed the introduction of his friends, stopped using the hypoglycemic drugs he had been taking, and switched to an imported drug. The blood sugar fluctuated greatly. In desperation, Lao He ventured to the hospital outpatient clinic for reexamination, and his fasting blood glucose was 15.2 mmol/L.
“There is no best hypoglycemic drug, only the most suitable hypoglycemic drug. Tangyou’s home, must standardize medication, monitor blood sugar, especially to control the mouth.” Diabetes diagnosis and treatment of the 900th Hospital of the Joint Support Force of the PLA Lin Yiyang, deputy chief physician of the center, said that some imported hypoglycemic drugs are too large for the elderly, and the stimulation to the gastrointestinal tract is too strong.
In the selection of hypoglycemic drugs for elderly diabetes, the safety of patients should be considered first, and the hypoglycemic drugs that do not cause hypoglycemia should be selected first. Insulin secretagogues are generally not preferred. If insulin secretagogues are necessary, short-acting or mealtime insulin secretagogues are generally preferred, and long-acting sulfonylurea drugs are used with caution to avoid hypoglycemia caused by accumulation of drugs in the body.
Lin Yiyang’s deputy chief physician suggested that patients such as pancreatic islet function deviation, intolerance to many oral drugs, it is recommended to inject basal insulin, and regularly monitor blood sugar. Monitor the fasting blood glucose and postprandial blood glucose once a week. When you go to the clinic during the epidemic, you should also bring your blood glucose monitoring book. Usually, the fasting blood glucose of these patients is basically normal, but the glycated hemoglobin does not meet the standard. The main reason is that improper diet causes postprandial blood sugar to rise. If you are uncomfortable with the medication, or if your blood sugar fluctuates significantly, contact your doctor in time and do not change the medication yourself.